For the first time (ever), I just injected 9 units of air?!
I forgot to prime my brand new insulin pen, with its new tip. After injecting I withdrew, knew it depressed way too quickly, and that no insulin had been dispensed...
I primed the pen, eventually got insulin to come out, and re-injected the originally intended 9 units.
It was in my my leg, no blood, vein, artery hit, just the edge of the upper thigh. Only into the muscle as far as I could see...
Should I be afraid/worried???
No need to worry! Pens won't inject air unless there is air in the insulin cartridge (and in my experience that just doesn't happen). I've done what you did many times! the only challenge is to figure out if any insulin was injected... so watch your BS carefully.
I agree; do not think air is a problem when this happens.
why don't you call your pump co.they'll tell you what to do.just test to see your bg & readjust insulin
sorry, i thought you used a pump.
Like others are saying here - just watch your BG's. I've done that a few times over my 45 years as a human dart board. I just forgot - plain and simple - and then the doom of death would go thru' my head - but I'm still alive and kicking. I've even done a similar thing with my insulin pump (I alternate between pens and pump) - where I didn't prime the tubing prior to inserting the infusion set in (DUMB, DUMB, DUMB). So, I primed the tubing - and wondered if I'd go into hypo land after that - but luckily - I didn't (have only done that twice now since starting on the pump 4 years ago).
I do not think there is a problem there since the pens do not have air in it. I have often forgotten to prime my pens (I use cartridges in an autopen) and have never had a problem with it.
I have done air injections, even with old plain syringes. I was told that when the air is injected into the body, not a vein, is is realeased gradually by the body. Almost like having gas
I understand you might have symptoms similar to "the bends" if any of the air gets into your blood viens. Unlikely, but could happen. You'll just feel yucky for a while. To be sure, talk to your doc about it.